MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5 and a6: unknown/ not provided.Asku.Section d6a: if implanted, give date: unknown, information not provided.Section d6b: if explanted, give date: unknown, information not provided.Device evaluation: the product testing could not be performed as the product was not returned for evaluation.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received for this po.Conclusion: based on the investigation, no malfunction or product deficiency was identified.Attempts have been made to obtain missing information; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
It was reported a monofocal toric intraocular lens (iol) wasted.That the iol was defective before the doctor inserted it, but was not noticed until after it was inserted.The iol was cracked and resistance upon attempted the insertion.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information received indicated that the lens was fully implanted and had to be cut out.That the cartridge tip was not damaged and the issue was not a use error.The cartridge and lens had patient contact.That the procedure was completed using a diu150, +20.0 diopter as a replacement lens.It is unknown if any medical and/or surgical interventions required or if there was a patient injury.The patient outcome is unknown.Corrected data: the following field was updated according: section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section e1: doctor's email: (b)(6).The following code which was entered in the initial mdr report is no longer applicable to this event: section h6: health effect - impact code: 2199 - no health consequences or impact.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: nov 13, 2024.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection was performed on the suspect product and found the plunger rod was partially advanced with viscoelastic residue observed distributed through the entire length of the cartridge.The cartridge and cartridge tip were damaged.The lens module was inspected and presented with no damage or viscoelastic residue.The device assembly and plunger rod advancement were inspected and presented with no issues.The lens was received cut in half.The lens was cleaned and presented with damage to the optic body.No further evaluation was performed.The complaint issue "lens damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.Corrected data: in review, it was noted that the following verbiage was inadvertently not included in the follow-up #1 mdr report; therefore, it has been captured in this supplemental mdr report as indicated below: section h6: health effect - impact code: 4631 - more complex surgery.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20529715
Report Number3012236936-2024-000289
Device Sequence Number13037797
Product Code MJP
UDI-Device Identifier05050474746541
UDI-Public(01)05050474746541(17)250819
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2025
Device Model NumberDIU150
Device Catalogue NumberDIU150U200
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer10/25/2024
12/02/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date10/25/2024
12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown